Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 7, NWS Seattle, WA

January 6, 2021

NWS Seattle, WA issued this small craft advisory at Jan 6, 2021, 3:23 PM PST. It took effect at Jan 7, 2021, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 6, 2021, 3:23 PM PST (23:23 UTC)
In effect from
Jan 7, 2021, 10:00 AM PST
Expired
Jan 6, 2021, 8:52 PM PST
In force
Issued by
NWS Seattle, WA

The text

As transmitted.

523 
WHUS76 KSEW 062323
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
323 PM PST Wed Jan 6 2021

PZZ132-070730-
/O.NEW.KSEW.SC.Y.0007.210107T1800Z-210108T0000Z/
/O.NEW.KSEW.GL.A.0004.210108T0000Z-210108T1800Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
323 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

* WHAT...For the Small Craft Advisory, southeast winds 20 to 25 kt
  possible. For the Gale Watch, east turning southerly winds 25 
  to 35 kt possible.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, from 10 AM to 4 PM PST 
  Thursday. For the Gale Watch, from Thursday afternoon through 
  Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Easterly winds picking up throughout the
  Thursday afternoon. Thursday Gale force winds will turn more
  southerly ahead of a frontal system.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ135-070730-
/O.NEW.KSEW.SC.Y.0008.210108T1200Z-210108T1800Z/
Puget Sound and Hood Canal-
323 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY...

* WHAT...Southerly winds 20 to 25 kt possible.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From 4 AM to 10 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Southerly winds expected to be increasing
  ahead of an approaching front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-070730-
/O.EXB.KSEW.SC.Y.0267.210107T1800Z-210108T0000Z/
/O.NEW.KSEW.GL.A.0004.210108T0000Z-210108T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
323 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt. 
  For the Gale Watch, east winds 25 to 35 kt possible.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, from 10 AM to 4 PM PST 
  Thursday. For the Gale Watch, from Thursday afternoon through 
  late Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ150-153-156-170-173-176-070730-
/O.EXT.KSEW.SC.Y.0005.000000T0000Z-210107T1800Z/
/O.NEW.KSEW.GL.A.0004.210107T1800Z-210108T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
323 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  and seas 16 to 21 ft at 15 seconds. For the Gale Watch, 
  southeast winds 30 to 40 kt and seas 15 to 20 ft at 17 seconds 
  possible.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Small Craft Advisory, until 10 AM PST Thursday. 
  For the Gale Watch, from Thursday morning through Friday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Gale force easterlies expected to start
  Thursday morning, and then turn more southerly ahead of an
  approaching front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ130-070730-
/O.EXT.KSEW.SC.Y.0004.000000T0000Z-210108T0000Z/
/O.NEW.KSEW.GL.A.0004.210108T0000Z-210108T1200Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
323 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Small Craft Advisory, southeast winds 15 to 25 
  kt and seas 13 to 17 ft at 15 seconds. For the Gale Watch, 
  east winds 25 to 35 kt and seas 12 to 13 ft at 17 seconds 
  possible.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 4 PM PST Thursday. 
  For the Gale Watch, from Thursday afternoon through late 
  Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ110-070730-
/O.EXT.KSEW.SC.Y.0267.000000T0000Z-210108T1800Z/
Grays Harbor Bar-
323 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...Combined seas 15 to 18 ft easing to 12 to 15 ft 
  Thursday afternoon. Bar conditions rough to severe. Maximum 
  ebb currents will occur around 1015 PM tonight and 1115 AM 
  Thursday. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ133-134-070730-
/O.NEW.KSEW.GL.A.0004.210108T1200Z-210108T1800Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
323 PM PST Wed Jan 6 2021

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...South winds 25 to 35 kt possible.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Admiralty Inlet.

* WHEN...From late Thursday night through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
1 follow-up statement
164 
WHUS76 KSEW 070452
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
852 PM PST Wed Jan 6 2021

PZZ132-071300-
/O.CAN.KSEW.SC.Y.0007.210107T1800Z-210108T0000Z/
/O.EXT.KSEW.GL.A.0004.210108T0200Z-210108T1800Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
852 PM PST Wed Jan 6 2021

...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southeast winds 25 to 35 kt possible.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ150-153-156-170-173-176-071300-
/O.EXT.KSEW.SC.Y.0005.000000T0000Z-210108T0200Z/
/O.EXT.KSEW.GL.A.0004.210108T0200Z-210108T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
852 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THURSDAY...
...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...For the Small Craft Advisory, southeast winds 20 to 30 
  kt and seas 14 to 19 ft at 15 seconds. For the Gale Watch, 
  south winds 30 to 40 kt and seas 15 to 20 ft at 17 seconds 
  possible.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Small Craft Advisory, until 6 PM PST Thursday. 
  For the Gale Watch, from Thursday evening through Friday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ131-071300-
/O.EXT.KSEW.SC.Y.0267.210107T2000Z-210108T0000Z/
/O.EXT.KSEW.GL.A.0004.210108T0200Z-210108T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
852 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TO 4 PM PST
THURSDAY...
...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 kt. 
  For the Gale Watch, east winds 25 to 35 kt possible.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, from noon to 4 PM PST 
  Thursday. For the Gale Watch, from Thursday evening through 
  late Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ135-071300-
/O.EXT.KSEW.SC.Y.0008.210108T0200Z-210108T1400Z/
Puget Sound and Hood Canal-
852 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THURSDAY TO 6 AM
PST FRIDAY...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From 6 PM Thursday to 6 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-071300-
/O.CON.KSEW.SC.Y.0004.000000T0000Z-210108T0000Z/
/O.EXT.KSEW.GL.A.0004.210108T0200Z-210108T1200Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
852 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...
...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Small Craft Advisory, southeast winds 15 to 25 
  kt and seas 13 to 16 ft at 15 seconds. For the Gale Watch, 
  east winds 25 to 35 kt and seas 12 to 13 ft at 17 seconds 
  possible.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 4 PM PST Thursday. 
  For the Gale Watch, from Thursday evening through late 
  Thursday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ110-071300-
/O.CON.KSEW.SC.Y.0267.000000T0000Z-210108T1800Z/
Grays Harbor Bar-
852 PM PST Wed Jan 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* WHAT...Combined seas 15 to 18 ft easing to 12 to 15 ft 
  Thursday afternoon. Bar conditions rough to severe. Maximum 
  ebb currents will occur around 1015 PM tonight and 1115 AM 
  Thursday. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ133-134-071300-
/O.CON.KSEW.GL.A.0004.210108T1200Z-210108T1800Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
852 PM PST Wed Jan 6 2021

...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING...

* WHAT...South winds 25 to 35 kt possible.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Admiralty Inlet.

* WHEN...From late Thursday night through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 9:02 AM PST, 6 hours 21 minutes earlier.

Area forecast discussion, Jan 6, 9:02 AM PST, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
902 AM PST Wed Jan 6 2021

.UPDATE...Made a few changes to the forecast for today. Removed
thunder from the region and trended the forecast drier for this
afternoon. The 12Z HREF guidance has trended drier with showers
generally being favored from the Chehalis Valley southward as the
secondary trough axis swings inward across the OR/WA border this
afternoon. Additional precipitation amounts will be light across
most of the region today, giving us a break from the deluge of the
first 5 days of the year. Though rain chances have been lowered
across the region, mostly cloudy conditions will persist through
this evening before some clearing as the shortwave ridge moves
over the region. Areas of fog, some dense, will be common across
most of the region tonight given how moist the boundary layer will
remain. Will assess areas and timing for the afternoon forecast
package.

Pullin

&&

.PREV DISCUSSION... /issued 309 AM PST Wed Jan 6 2021/

SYNOPSIS...A cold front will move across the area this morning,
with widespread rain becoming more scattered through the day. A
ridge of high pressure building into the area overnight will allow
for widespread fog development Thursday morning before potential
clearing ahead of the next storm system. Another round of lowland
rain, mountain snow, and breezy winds is likely Thursday night and
Friday. After another dry, but foggy, day on Saturday, more
lowland rain and mountain snow is likely Sun-early next week.

SHORT TERM /TODAY THROUGH FRIDAY/...Water vapor loop this morning
continues to depict broad cyclonic flow across the large majority
of the far North Pacific. A strong area of closed low pressure is
noted within this flow regime, just south of the eastern Aleutian
Islands, with numerous short-wave perturbations noted to the
closed low's south. Downstream from this feature lies a
positively-tilted ridge, the axis of which extends from roughly
Southern California into Saskatchewan. At the surface, a cold
front is currently pushing across Washington and Oregon, with an
expansive area of high pressure consuming much of the remaining
Western US. Another sfc feature of note is a secondary trough
axis offshore, closer in proximity to some of the mid level
shorter- wave perturbations.

Radar imagery early this morning shows another swath of rain (some
of which is locally quite heavy) pushing across Washington. This
precipitation is nestled within the warm section of the frontal
system, aided to some degree by forcing along the cold front along
with some ascent in the right entrance region of 300mb jet streak.
Some of the heavier pockets of rain within the broader stratiform
swath will be capable of producing significant water on area
roadways, so use extra caution if traveling early this morning.
The cold front will continue to make slow eastward progress
towards daybreak this morning, with the the more steady/widespread
stratiform rain becoming confined mostly to the Cascades and areas
east of Puget Sound by sun up. Continued light to moderate snow
will continue within this broad area of precip across the
Cascades, so this needs to be kept in mind for travel purposes
across the Cascades/Passes. Although this snowfall is largely
contained in the warm sector of the frontal system, snow levels
may remain below Pass level.

An unsettled environment will build into the area in the cold
front's wake through the day today. In fact, can already begin to
see this in current IR satellite imagery with the more "bubbly"
appearance to the clouds across the Pacific. Scattered showers are
likely to begin to develop and/or advect off the Pacific from the
Coast and into the Olympic Peninsula through the morning hours.
As we head towards the afternoon, a shortwave trough will begin
to approach the Coast. This is expected to work in tandem with
the aforementioned secondary sfc trough to produce another area of
more organized shower activity offshore. With mid level temps
falling to near -30C in the vicinity of the short wave, a few
lightning strikes may materialize offshore within this activity.
Hi-res model guidance has seemed to catch onto the idea of this
cluster of showers and suggests it will reach the Coast and move
inland this afternoon and evening. Have added slight chance
thunder given the expected environment to the Olympic Peninsula,
the Coast, and the SW interior. There remains some uncertainty in
the timing and degree of organization of this activity as it
moves east off the Pacific, so this will be something the day
shift will need to monitor. Some guidance suggests this activity
will reach Puget Sound and the Seattle metro area this evening,
tho if this comes to be the case think thunder chances will be
very low. In addition to the thunder potential, dangerous beach
conditions are likely to continue along the Coast as waves remain
around 20ft. The High Surf Advisory has been extended thru 4 PM
this afternoon.

The shortwave will pull east of the area tonight, with a shortwave
ridge taking its place into Thursday morning. This ridge will
finally allow the area a break in the persistent rainfall,
however, given very wet antecedent conditions, think fog will
develop overnight over the large majority of the local area. Have
begun to introduce this potential into the forecast in the typical
lowland spots, but this may need to be expanded in future
forecast updates. Fog is expected to linger through the morning,
with perhaps some sun in store for a short period of time if it
can burn off before the next round of clouds roll in ahead of the
next Pacific storm system.

The ridge we enjoy on Thursday is actually the result of thermal
effects stemming from the digging of a shortwave trough upstream
over the Pacific. This shortwave looks more impressive than it did
over the last several days, as it looks to become closed and then
carry a negative tilt Thursday night. The current projected track
of this system would suggest the strongest impacts to be outside
of the local area, however, will likely see winds begin to pick
Thursday night into Friday, becoming breezy to locally windy in
the typical locations. It is also worth mentioning the
development of breezy east winds off the Cascades through the
second half of the day on Thursday, as the pressure gradient
significantly increases as the cyclone deepens offshore and high
pressure lies east of the Cascades/into the Rockies. The frontal
system associated with the low will bring another round of
lowland rain and mountain snow Friday. Currently not expecting
additional impacts with the precipitation. Rain should then turn
more showery Friday night.

Kovacik

LONG TERM /SATURDAY THROUGH TUESDAY/...Most of the precipitation
from Friday's system will have diminished across the area by
daybreak Saturday. Another shortwave ridge will build into the
area in response to the significant amplification of an upstream
Pacific low. Will likely see another round of fog in the lowlands,
with hopefully the chance for some clearing later in the day.
Ensemble guidance still not quite finding an anchor for the Western
US ridge to hold, despite very strong ridging over Canada and
persistent troughing east of the Rockies into the Southern US. The
result for us will be continued trough influence off the Pacific,
which is set to bring another front through the area on Sunday.
This front currently looks weak and may even weaken further upon
inland arrival. A continued active pattern is now appearing more
likely through the first half of next week as the majority of
ensemble solutions from the CMC, GFS, and ECMWF prefer to keep the
ridge axis roughly from southern California northeastward into
the Rockies.

There is still some indication the ridge may build back towards
the West Coast beyond this forecast period, but because this trend
keeps getting pushed further and further in time, confidence is
not very high on this right now. However, that being said,
confidence is higher in the overall development of a West US
ridge/East US trough pattern, which will act to keep the colder
air east of the Rockies for the time being.

Kovacik

AVIATION...A slow moving frontal system will shift east of the
region late this morning. The precipitation from last night will
continue to scatter out and decrease in strength through this
morning. With the moist airmass expect MVFR ceilings continuing
into this afternoon and evening. Winds will be southerly at 5-8
knots. Looking ahead to tomorrow, expect some early morning fog
for most of the area terminals.

KSEA...MVFR ceilings expected through the day with steady rainfall
transitioning to showers by late morning. Surface winds southerly 10
to 15 knots early morning easing to 5 to 10 knots this afternoon.

27/Butwin

MARINE...Southerlies will ease this morning as a slow moving
frontal boundary shifts east of the waters this morning. Surface
high pressure will build over the waters through tonight then shift
east of the Cascades early Thursday morning. A deepening surface low
over the offshore waters about 600 nautical miles west of Cape
Shoalwater on Thursday afternoon will tighten east/southeast
gradients and could lead to possible gale force winds again Thursday
night into Friday over the coastal waters, the Strait of Juan de
Fuca, and portions of the Northern Inland waters. High pressure is
expected to rebuild by Saturday for more tranquil conditions before
another possible frontal systems arrives on Sunday.

Seas across the coastal waters of 15 to 20 feet will persist today
before gradually subsiding tonight and Thursday. The aforementioned
system passing over the offshore waters Thursday night and Friday
will likely lead to seas building to 18 to 24 feet again Friday into
Friday night.

27/Butwin

HYDROLOGY...Several rivers currently remain above flood stage
this morning: The Skokomish River near Potlach which is likely to
reach back into the moderate flood category this morning, the
Chehalis River at Porter which is expected to remain steady in
minor flood stage through much of the remainder of the week, and
the Chehalis River near Grand Mound which will remain in minor
flood through today.

Scattered showers have largely diminished across the region this
morning, with little additional development expected for the
afternoon across the area. Best chances for showers this afternoon
across the Chehalis Valley southward, with little additional QPF
expected. In reference to the landslide threat, refer to SPSSEW
for best details.

Dry conditions this afternoon through Thursday will allow rivers
a chance to recede, however, this will be short-lived as another
frontal system is set to move across the area Thursday night and
Friday. The front looks progressive enough to prevent significant
hydro impacts at this time, with perhaps another inch of rain
across the higher terrain as snow levels remain rather low between
2500-3000ft. An active weather pattern is appearing more likely
by late in the weekend and through early next week, so will need
to monitor trends for the potential for periods of heavy rainfall.

Kovacik/Pullin

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning until 10 AM PST this morning for Cascades
     of Pierce and Lewis Counties-Cascades of Whatcom and Skagit
     Counties.

     Winter Weather Advisory until 10 AM PST this morning for
     Cascades of Snohomish and King Counties.

     High Surf Advisory until 1 PM PST this afternoon for Central
     Coast-North Coast.

PZ...Small Craft Advisory until 6 AM PST Thursday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory until 4 PM PST Thursday for Grays Harbor
     Bar.

     Small Craft Advisory until 10 AM PST this morning for East
     Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

In the hours before

Special weather statement, Jan 6, 1:32 PM PST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Seattle WA
132 PM PST Wed Jan 6 2021

WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-072200-
San Juan County-Western Whatcom County-Southwest Interior-
Western Skagit County-Everett and Vicinity-Tacoma Area-
Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area-
Olympics-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-North Coast-Central Coast-
East Puget Sound Lowlands-Bellevue and Vicinity-
Seattle and Vicinity-Bremerton and Vicinity-
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
132 PM PST Wed Jan 6 2021

...SATURATED SOILS FROM RECENT HEAVY RAINFALL WILL MAINTAIN AN
INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON...

Recent heavy rainfall has increased soil moisture to high levels
across western Washington. Several slides were reported in the
recent days around the region. Dry conditions this afternoon and
expected dry conditions Thursday will help soils to stabilize
some, but indices look to remain above critical thresholds.
Increasing easterly winds Thursday afternoon and evening could
disturb trees, causing slopes to remain unstable. Rain will return
to the region Friday, followed by another dry day on Saturday.
Confidence is increasing in another wet period beginning Sunday
into early next week.

For more information about current conditions, visit
www.weather.gov/seattle, select Hydrology, and then scroll down
for the links to the landslide information pages.

For more information on landslides, visit the website for the
Washington State Department of Natural Resources landslide
geologic hazards at: http://bit.ly/2mtA3wn

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:53 AM PSTSmall Craft AdvisorySEW7 hr
Jan 6, 3:23 PM PSTGale WatchSEW23 hr
Jan 6, 3:23 PM PSTSmall Craft AdvisorySEW11 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.